Alert archive / New Jersey / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 136, NWS Philadelphia/Mount Holly

August 22, 2010Delaware County, Philadelphia County, Pennsylvania; 4 counties in New Jersey

NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Aug 22, 2010, 4:25 PM EDT for Delaware County, Philadelphia County, Pennsylvania; 4 counties in New Jersey. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2010, 4:25 PM EDT (20:25 UTC)
Expired
Aug 22, 2010, 5:30 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

Counties Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 50 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2010-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 662 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2010-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
662 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
593 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

518 
WUUS51 KPHI 222025
SVRPHI
NJC001-005-007-015-PAC045-101-222130-
/O.NEW.KPHI.SV.W.0136.100822T2025Z-100822T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
425 PM EDT SUN AUG 22 2010

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN DELAWARE COUNTY IN SOUTHEAST PENNSYLVANIA...
  SOUTHWESTERN PHILADELPHIA COUNTY IN SOUTHEAST PENNSYLVANIA...
  EXTREME NORTH CENTRAL ATLANTIC COUNTY IN SOUTHERN NEW JERSEY...
  WEST CENTRAL BURLINGTON COUNTY IN SOUTHERN NEW JERSEY...
  CAMDEN COUNTY IN SOUTHERN NEW JERSEY...
  NORTHERN GLOUCESTER COUNTY IN SOUTHERN NEW JERSEY...

* UNTIL 530 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR WOODBURY HEIGHTS...OR 11
  MILES SOUTHWEST OF CAMDEN...AND MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WOODBURY HEIGHTS...DEPTFORD...WOODBURY AND PITMAN AROUND 430 PM
  EDT...
  WESTVILLE AROUND 435 PM EDT...
  BELLMAWR AROUND 440 PM EDT...
  TURNERSVILLE AROUND 445 PM EDT...
  MAGNOLIA AROUND 450 PM EDT...
  LINDENWOLD AROUND 500 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO SMALL HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY! LIGHTNING IS ONE OF NATURES GREATEST KILLERS. 
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE 
STRUCK BY LIGHTNING.

&&

LAT...LON 3996 7478 3967 7475 3970 7530 3988 7530
TIME...MOT...LOC 2025Z 264DEG 15KT 3980 7517

$$

HEAVENER
2 follow-up statements
657 
WWUS51 KPHI 222056
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
456 PM EDT SUN AUG 22 2010

PAC045-101-222103-
/O.CAN.KPHI.SV.W.0136.000000T0000Z-100822T2130Z/
DELAWARE PA-PHILADELPHIA PA-
456 PM EDT SUN AUG 22 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PHILADELPHIA AND
SOUTHEASTERN DELAWARE COUNTIES IS CANCELLED...

LAT...LON 3988 7512 3996 7478 3967 7475 3970 7530
TIME...MOT...LOC 2053Z 264DEG 15KT 3981 7502

$$

NJC001-005-007-015-222130-
/O.CON.KPHI.SV.W.0136.000000T0000Z-100822T2130Z/
CAMDEN NJ-GLOUCESTER NJ-ATLANTIC NJ-BURLINGTON NJ-
456 PM EDT SUN AUG 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL BURLINGTON...EXTREME NORTH CENTRAL ATLANTIC...
NORTHERN GLOUCESTER AND CAMDEN COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR STRATFORD...OR 9 MILES
SOUTHEAST OF CAMDEN...MOVING EAST AT 15 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GIBBSBORO...VOORHEES...SPRINGDALE AND GREENTREE BY 505 PM EDT...
  BERLIN BY 510 PM EDT...
  MARLTON LAKES BY 515 PM EDT...

LAT...LON 3988 7512 3996 7478 3967 7475 3970 7530
TIME...MOT...LOC 2053Z 264DEG 15KT 3981 7502

$$

HEAVENER
856 
WWUS51 KPHI 222121
SVSPHI

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
521 PM EDT SUN AUG 22 2010

NJC001-005-007-015-222130-
/O.CON.KPHI.SV.W.0136.000000T0000Z-100822T2130Z/
CAMDEN NJ-GLOUCESTER NJ-ATLANTIC NJ-BURLINGTON NJ-
521 PM EDT SUN AUG 22 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL BURLINGTON...EXTREME NORTH CENTRAL ATLANTIC...
CENTRAL GLOUCESTER AND SOUTHERN CAMDEN COUNTIES...

THE THUNDERSTORM DOES NOT APPEAR TO HAVE ANY MORE SEVERE 
CHARACTERISTICS AT THIS TIME, HOWEVER, VERY HEAVY RAIN AND A FEW 
GUSTS UP TO 40 MPH CAN NOT BE RULED OUT. THIS STORM WAS LOCATED NEAR 
MARLTON LAKES...OR 13 MILES SOUTHEAST OF CAMDEN...MOVING EAST AT 15 
MPH.

THE THUNDERSTORM WILL BE NEAR...
  MEDFORD LAKES BY 530 PM EDT...

LAT...LON 3988 7501 3989 7479 3967 7475 3969 7516
TIME...MOT...LOC 2117Z 264DEG 15KT 3982 7489

$$

HEAVENER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 4:23 PM EDT, 2 minutes earlier.

Area forecast discussion, Aug 22, 4:23 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EDT SUN AUG 22 2010

.SYNOPSIS...
SHOWERY LOW PRESSURE CENTERED NEAR BINGHAMTON NEW YORK WILL BE LOCATED
SOUTH OF LONG ISLAND BY MONDAY MORNING AND THEN DRIFT NORTHEAST TOWARD
THE MARITIMES LATER TUESDAY INTO WEDNESDAY. ONE WEAK COOL FRONT WILL
CROSS OUR REGION THIS EVENING AND A STRONGER BACK DOOR COLD FRONT
WILL MOVE SOUTHWEST THROUGH OUR AREA LATER MONDAY OR MONDAY NIGHT
BOTH WITH SHOWERS AND VERY UNSETTLED WEATHER. ANOTHER COOL FRONT
SHOULD CROSS THE REGION AROUND THURSDAY. THEREAFTER...HIGH PRESSURE
WILL SLOWLY BUILD IN FROM THE WEST LATE THIS WEEK INTO THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
ONGOING STRONG CONVECTION AHEAD OF WEAK CFP WITH IN ESSENCE DRIER
AIR FOLLOWING OVERNIGHT TO LOWER KI AND END THE SHOWER THREAT EXCEPT
POSSIBLY NE CORNER PA AND FAR N NJ NEAR THE ESEWD AND DEEPENING-
EXPANDING CYCLONIC CIRCULATION SYSTEM.

SYNOPSIS HAS THE ESSENTIALS OF SFC FEATURES.

ONCE WE CLEAR THE STRONG CONVECTION FM W TO E EARLY THIS EVENING...
THE POPS LOWER FROM WSW TO ENE. CONFIDENCE IS BELOW AVG ON POP
DECREASE DETAILS AND I MAY BE 30 PERCENT TOO HIGH AFTER 00Z THIS
EVENING IN THE SW 2/3RDS OF OUR CWA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
BLENDED GFS/NAM MOS FOR WINDS/TEMPS/DEWPOINTS AND LEANED THE
BACKDOOR TO THE COMBINED UKMET/ECMWF/GGEM SOLN IN PLACE OF THE
SEEMINGLY OUTLIER NAM WHICH LOOKS TOO FAR NORTH TOO LONG.

09Z SREF POPS WHICH ARE CONSIDERABLY HIGHER THAN THE METNAM BUT
ALSO MORE IN LINE WITH 12Z UKMET/GFS/GGEM QPF.

MONDAY...WARM AND A BIT HUMID AHEAD OF THE BACKDOOR VCNTY SANDY
HOOK AND ENOUGH MLCAPE/INSTABILITY/UPSLOPE SHOULD DEVELOP TO FORM
A DECENT BAND OF SHOWERS/ISOLATED TSTMS ALONG THE BACKDOOR WITH
GUSTY NE WINDS TO FOLLOW ITS PASSAGE. THIS BACK DOOR COOL FRONT
PROBABLY WONT MAKE IT DOWN TO CAPE MAY AND DELAWARE MARYLAND E
SHORE UNTIL MONDAY NIGHT.

MONDAY NIGHT-WEDNESDAY...PATCHES OF SHOWERS HERE AND THERE AND SO
WHILE IT WONT BE RAINING ALL THE TIME LIGHT TO POSSIBLY MODERATE
AMOUNTS OF RAIN POSSIBLE OVER 70 PERCENT OF THE CWA DUE TO LOW LVL
CONVERGENCE OFF THE OCEAN...AND CYCLONIC FLOW CIRCULATING PATCHES
OF UNSTABLE MOIST LAPSE RATES SOUTHWEST WITHIN A WEAK TROWAL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A SECONDARY COLD FRONT WILL CROSS THE FORECAST AREA WEDNESDAY
NIGHT INTO THURSDAY, POSSIBLY TOUCHING OFF A FEW SHOWERS WEDNESDAY
NIGHT AND A THUNDERSTORM OR TWO THURSDAY. LOW TEMPERATURES
WEDNESDAY NIGHT WILL BE IN THE UPPER 50S AND 60S. HIGHS ON
THURSDAY WILL BE IN THE MID 70S TO MID 80S. A LARGE HIGH PRESSURE
SYSTEM WILL THEN PUSH IN FROM THE WEST AND DOMINATE OUR WEATHER
RIGHT THROUGH THE WEEKEND. FAIR DRY WEATHER WILL BE THE RULE.
INITIALLY, TEMPERATURES WILL DROP A BIT, BUT WILL BEGIN TO REBOUND
OVER THE WEEKEND. LOWS BOTH THURSDAY NIGHT AND FRIDAY NIGHT WILL
RANGE FROM AROUND 50 IN THE POCONOS TO THE LOWER AND MID 60S IN
THE SOUTHERN COASTAL AREAS. HIGHS FRIDAY WILL BE IN THE 70S TO
LOWER 80S. SATURDAY AND SATURDAY NIGHT WILL BE A TAD MILDER WITH
HIGHS IN THE MID 70S TO MID 80S AND LOWS MID 50S TO UPPER 60S.
SUNDAY WILL BE EVEN WARMER WITH HIGHS MAINLY IN THE 80S.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

COMPLEX AND DIFFICULT WEATHER IS UNFOLDING THIS AFTERNOON...AT
LEAST IN SO FAR AS THE DETAILS ARE CONCERNED...WHICH IS WHAT OUR
USERS AND CUSTOMERS WANT TO KNOW ABOUT. MODEL GUIDANCE IS NOT
EXACTLY IN LOCKSTEP...AND WITH DIFFERENT GUIDANCE SOLUTIONS ONE
MUST TRY TO ASSESS WHICH ONE IS MORE CORRECT. AS SUCH...CONFIDENCE
IN THE LARGE-SCALE SITUATION IS HIGH...BUT BECOMES LOW AS ONE
MICROSCOPES IN TO THE DETAILS.

INITIALLY AT 19Z...LOW PRESSURE TO OUR NORTHWEST...WITH A TRAILING
COLD FRONT...IS EXPECTED TO MOVE EAST-SOUTHEASTWARD THIS EVENING AND
FLOW INTO NORTHERN NEW JERSEY...FAR SOUTHEASTERN NEW YORK...AND THE
NEW YORK BIGHT AREA TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS WILL CONTINUE OVER THE TAF SITES BUT LIKELY
DIMINISH GRADUALLY FROM WEST TO EAST DURING THIS AFTERNOON AS THE
FRONT MOVES EASTWARD AND DIURNAL EFFECTS SUBSIDE. CEILINGS WERE IN
THE PROCESS OF IMPROVING...AND MOST SITES HAD BECOME VFR EARLY THIS
AFTERNOON.

SO...VFR CONDITIONS WILL BE FORECAST THIS AFTERNOON AND EARLY
TONIGHT...WITH TEMPORARY LOWER CONDITIONS IN PRECIPITATION...AND
THEN BE BROUGHT TO MARGINAL VFR CEILINGS OVERNIGHT. PATCHY FOG WILL
BE INCLUDED IN A TEMPO GROUP FOR THE RURAL TAF SITES...AS A GOOD BIT
OF RAIN HAS OCCURRED. THE WILD CARD IS THE WINDS. IF THEY ACTUALLY
BECOME WEST OR NORTHWEST AS THE NAM MOS PROGS...AND MAINTAIN SOME
SPEED OF 5 KNOTS OR A LITTLE MORE...THEN THE FOREGOING MAY WORK.
IF WINDS DROP OR A SOUTHEAST OR EAST WIND DEVELOPS AS THE GFS MOS
SUGGESTED...THEN CONDITIONS COULD BE LOWER.

SO...AS THE FRONT WORKS OFFSHORE WINDS ARE EXPECTED TO BE MOSTLY A
WESTERLY COMPONENT TONIGHT. THEN...A SPOKE WORKING AROUND THE UPPER
LOW APPEARS TO MOVE THROUGH DURING MONDAY. AS THIS OCCURS...WINDS
SHOULD BECOME NORTH AND NORTHEAST DURING MONDAY AS THE SURFACE
REFLECTION MOVES SOUTHWARD OR SOUTHEASTWARD...WITH WINDS BECOMING
NORTHEAST DURING MONDAY AFTERNOON FOR THE 30 HOUR KPHL TAF. WITH
MOISTURE AND SOME FORCING...A VICINITY REMARK WITH A CB APPENDED TO
THE STRATOCUMULUS WAS USED TO ADDRESS THE EXPECTED SCATTERED SHOWERS
AND ISOLATED THUNDERSTORMS DURING LATER MONDAY MORNING AND INTO THE
AFTERNOON.

OUTLOOK...
AS THE AREA IS EXPECTED TO RESIDE IN A NORTHEAST FLOW REGIME MONDAY
NIGHT AND TUESDAY LOW CONDITIONS ARE EXPECTED...AT LEAST MARGINAL
VFR AND LIKELY IFR CEILINGS FOG AND PERHAPS SOME RAIN OR DRIZZLE.
AS THE SYSTEM GRADUALLY MOVES AWAY WEDNESDAY, SOME IMPROVEMENT
SHOULD TAKE PLACE. LONG RANGE GUIDANCE WAS INDICATING THE
POSSIBILITY OF ANOTHER FRONT BY OR DURING THURSDAY...WITH HIGH
PRESSURE EDGING NEARER TO THE AREA FROM THE WEST FRIDAY.

&&

.MARINE...
GOOD INFLOW WAS NOTED OVER OUR NORTHERN ZONES INTO THE LOW PRESSURE
AREA JUST TO OUR NORTHWEST THIS AFTERNOON...BUT THIS IS FORECAST TO
DIMINISH THIS EVENING AS THE LOW MOVES CLOSER AND THEN INTO OUR
AREA. OTHERWISE GUSTY WINDS WERE OCCURRING IN THE VICINITY OF
SHOWERS AND THUNDERSTORMS OVER THE COASTAL WATERS THIS AFTERNOON...
AND THESE ARE BEING HANDLED WITH MARINE WEATHER STATEMENTS AND LOCAL
SPECIAL MARINE WARNINGS. ALSO...WAVEWATCH GUIDANCE SEEMS TO BE
RUNNING ABOUT 1.5 FEET TOO HIGH THIS AFTERNOON.

IT WAS DECIDED TO REFRAIN FROM ISSUING A SMALL CRAFT ADVISORY WITH
THIS AFTERNOON/S FORECAST ISSUANCE. AS THE LOW AND TRAILING FRONT
MOVE JUST OFFSHORE LATER TONIGHT...WINDS SHOULD SHIFT TO MORE OF A
WESTERLY COMPONENT. BUT AS A WEAK FRONT CIRCULATES AROUND THE LOW
AND THROUGH OUR AREA MONDAY...WINDS ARE EXPECTED TO SHIFT TO NORTH
AND THEN NORTHEAST. THE FLOW WILL INTENSIFY SOMEWHAT MONDAY NIGHT
AND WAVES WILL RESPOND...ALTHOUGH AT THIS TIME WAVEWATCH OUTPUT IS
THOUGHT TO BE TOO HIGH BY A FOOT OR TWO. SINCE THIS IS FORECAST TO
OCCUR LATER IN OUR THIRD PERIOD...AND CONFIDENCE IS LESS THAN
STELLAR...IT WILL BE LEFT TO A LATER SHIFT TO ISSUE AN ADVISORY WHEN
CONFIDENCE WILL HOPEFULLY INCREASE.

THE OFFSHORE LOW IS FORECAST TO MOVE NORTHEASTWARD WEDNESDAY AND
ALLOW CONDITIONS TO IMPROVE...BUT ANOTHER FRONT MAY MOVE THROUGH THE
AREA BY OR DURING THURSDAY. HIGH PRESSURE MAY BUILD TOWARD THE COAST
FROM THE WEST FRIDAY.

WITH THE PROXIMITY OF THE FULL MOON...AND THE NORTHEAST ONSHORE
FLOW...STORM SURGE GUIDANCE WAS SHOWING STRONGLY ELEVATED TIDES IN
PRIOR MODEL RUNS FOR MONDAY NIGHT INTO WEDNESDAY...WITH ANOMALIES
JUST OVER PLUS ONE FOOT. HOWEVER...THE POSITIVE ANOMALIES HAVE
LESSENED...AND AT THIS POINT THE CURRENT NUMBERS WOULD NOT EVEN
BRING US UP TO MINOR TIDAL FLOODING LEVELS. HOWEVER...THIS SITUATION
BEARS WATCHING AND SOME MINOR TIDAL FLOODING MAY BECOME POSSIBLE IF
FUTURE FORECASTS OF TIDAL ANOMALIES INCREASE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...DRAG 422
NEAR TERM...DRAG 422
SHORT TERM...DRAG 422
LONG TERM...RPW
AVIATION.../
MARINE.../
Hazardous weather outlook, Aug 22, 3:41 PM EDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
341 PM EDT SUN AUG 22 2010

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-231200-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
341 PM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LOCALLY HEAVY RAIN IS LIKELY TIL ABOUT 6 PM TO 9 PM MAINLY ALONG AND
EAST OF THE DELAWARE WITH POCKETS OF BRIEF POOR DRAINAGE FLOODING
AND PONDING OF WATER ON ROADWAYS. ADDITIONALLY...ONE OR TWO STORMS
MAY PRODUCE DAMAGING WIND GUSTS IN NEW JERSEY AND DELAWARE UNTIL
ABOUT 9 PM AT THE LATEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DEZ004-NJZ014-024>026-231200-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
341 PM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE COAST OF NEW
JERSEY INTO TONIGHT.

LOCALLY HEAVY RAIN IS LIKELY TIL ABOUT 9 PM WITH POCKETS OF BRIEF
POOR DRAINAGE FLOODING AND PONDING OF WATER ON ROADWAYS. ADDITIONALLY...
ONE OR TWO STORMS MAY PRODUCE DAMAGING WIND GUSTS UNTIL 9 PM AT THE
LATEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE MAY BE MINOR TIDAL RELATED OVERWASH DURING THE MONDAY AND TUESDAY
EVENING HIGH TIDE CYCLES AS A RESULT OF ONSHORE FLOW AND SOMEWHAT
BUILDING SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-231200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
341 PM EDT SUN AUG 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED STRONG THUNDERSTORMS MAY PRODUCE STRONG SOUTHWEST WIND
GUSTS TO NEAR 40 KNOTS UNTIL ABOUT 10 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A LOW PROBABILITY OF A FAIR STRONG GUSTY THUNDERSTORM
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG

In the hours before

Special weather statement, Aug 22, 2:45 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT SUN AUG 22 2010

DEZ003-004-221945-
DELAWARE BEACHES DE-INLAND SUSSEX DE-
245 PM EDT SUN AUG 22 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SUSSEX COUNTY...

AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 17 MILES SOUTHEAST OF GEORGETOWN...
MOVING NORTHEAST AT 20 MPH. THESE THUNDERSTORMS WILL BE NEAR LONG
NECK...ELLENDALE AROUND 300 PM...DEWEY BEACH...REHOBOTH BEACH AROUND
315 PM...HENLOPEN ACRES AND LEWES AROUND 330 PM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN COULD FALL IN LESS THAN
AN HOUR WITH THESE STORMS...AND MAY CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3845 7517 3845 7543 3846 7556 3882 7545
      3885 7522 3880 7516 3879 7511 3881 7509
      3880 7507 3847 7503 3844 7511

HAYES
Special weather statement, Aug 22, 2:50 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
250 PM EDT SUN AUG 22 2010

MDZ012-015-020-221945-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-
250 PM EDT SUN AUG 22 2010

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...KENT AND
QUEEN ANNE'S COUNTIES...

AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 16 MILES NORTHWEST OF CENTERVILLE...
MOVING EAST AT 25 MPH. THESE THUNDERSTORMS WILL BE NEAR ROCK HALL
AROUND 300 PM...LANGFORD AROUND 315 PM...KINGSTOWN...CHESTERTOWN
AROUND 330 PM...CHURCH HILL AND MORGNEC AROUND 345 PM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL IN LESS THAN AN
HOUR WITH THESE STORMS. THIS MUCH RAIN WILL RESULT IN WATER PONDING
ON ROADS AND WILL CAUSE ROADSIDE DITCHES AND SMALL STREAMS TO FILL
QUICKLY .

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3924 7623 3927 7622 3930 7619 3933 7580
      3906 7580 3907 7623 3908 7624 3914 7626
      3915 7628 3916 7628

HAYES
Special weather statement, Aug 22, 2:56 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
256 PM EDT SUN AUG 22 2010

DEZ001-MDZ008-NJZ015>019-PAZ067>071-222000-
BUCKS PA-CAMDEN NJ-CECIL MD-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-
MERCER NJ-MONTGOMERY PA-NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-
PHILADELPHIA PA-SALEM NJ-
256 PM EDT SUN AUG 22 2010

...STRONG THUNDERSTORMS WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CECIL...CHESTER...DELAWARE...GLOUCESTER...MERCER...MONTGOMERY...NEW
CASTLE...PHILADELPHIA AND SALEM COUNTIES...

AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
WEST CHESTER TO SOUTH OF NEWARK...MOVING EAST AT 20 MPH. THE
THUNDERSTORMS WILL BE NEAR TALLEYVILLE...SPRING CITY AROUND 300
PM...COLLEGEVILLE...EVANSBURG AROUND 315 PM...SKIPPACK...TROUT LAKE
AROUND 330 PM...KULPSVILLE...WEST CONSHOHOCKEN AROUND 345
PM...BECKETT AND GIBBSTOWN AROUND 400 PM.

AS MUCH AS ONE AND ONE-HALF INCHES OF RAIN MAY FALL WITH THESE
STORMS IN LESS THAN AN HOUR. THIS MUCH RAIN WILL RESULT IN STREET
FLOODING...AS WELL AS FLOODING OF LOW LYING AREAS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3962 7509 3956 7591 3985 7561 4024 7567
      4029 7484 3990 7478

HAYES
Special weather statement, Aug 22, 3:18 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT SUN AUG 22 2010

DEZ001-NJZ016>019-PAZ067>071-222015-
BUCKS PA-CAMDEN NJ-CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-SALEM NJ-
318 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CAMDEN...
CHESTER...DELAWARE...GLOUCESTER...MONTGOMERY...NEW CASTLE...
PHILADELPHIA AND SALEM COUNTIES...

AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF WILMINGTON...MOVING EAST AT
15 MPH. THE THUNDERSTORM WILL BE NEAR WOODLYN...UPLAND AROUND 330
PM...RIDLEY PARK...PROSPECT PARK AROUND 345 PM...SOUTH
PHILADELPHIA...YEADON AROUND 400 PM...CAMDEN AND WOODLYNNE AROUND
415 PM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 4019 7485 3994 7471 3972 7552 3988 7562

HAYES
Special weather statement, Aug 22, 3:29 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
329 PM EDT SUN AUG 22 2010

DEZ001-MDZ008-012-NJZ016-017-021-222030-
CECIL MD-CUMBERLAND NJ-GLOUCESTER NJ-KENT MD-NEW CASTLE DE-SALEM NJ-
329 PM EDT SUN AUG 22 2010

...A STRONG THUNDERSTORM WILL AFFECT CECIL...CUMBERLAND...
GLOUCESTER...KENT...NEW CASTLE AND SALEM COUNTIES...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF MIDDLETOWN...MOVING EAST AT 20
MPH. THE THUNDERSTORM WILL BE NEAR MOUNT PLEASANT...MIDDLETOWN AROUND
345 PM...PORT PENN...SAINT GEORGES AROUND 400 PM...SALEM...PENNSVILLE
AROUND 415 PM...ALLOWAY AND WOODSTOWN AROUND 430 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3968 7553 3962 7560 3959 7559 3969 7551
      3976 7534 3951 7521 3944 7550 3948 7556
      3950 7557 3956 7553 3958 7554 3958 7556
      3946 7558 3943 7554 3935 7589 3951 7597

HAYES
Special weather statement, Aug 22, 4:18 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
418 PM EDT SUN AUG 22 2010

DEZ001>003-MDZ012-015-019-020-NJZ016>018-021-022-222115-
ATLANTIC NJ-CAMDEN NJ-CAROLINE MD-CUMBERLAND NJ-GLOUCESTER NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-NEW CASTLE DE-QUEEN ANNE'S MD-
SALEM NJ-TALBOT MD-
418 PM EDT SUN AUG 22 2010

...STRONG THUNDERSTORMS WILL AFFECT ATLANTIC...CAMDEN...CAROLINE...
CUMBERLAND...GLOUCESTER...KENT...NEW CASTLE...QUEEN ANNE'S...SALEM...
SUSSEX AND TALBOT COUNTIES...

AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF
WILMINGTON TO 15 MILES WEST OF EASTON...MOVING EAST AT 25 MPH. THE
THUNDERSTORMS WILL BE NEAR ALLOWAY...SKIPTON AROUND 430 PM...
GREENWICH...CORDOVA AROUND 445 PM...ELMER...TANYARD AROUND 500
PM...CEDARVILLE AND NEWFIELD AROUND 515 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LAT...LON 3887 7626 3882 7620 3893 7620 3925 7581
      3957 7556 3957 7555 3946 7558 3932 7543
      3935 7540 3948 7556 3964 7551 3962 7489
      3918 7515 3934 7535 3932 7543 3902 7533
      3871 7576 3871 7635 3876 7640

HAYES

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 1:00 PM EDTSpecial Weather StatementPHIBerks, Carbon, Lehigh, Monroe, Northampton60 min
Aug 22, 2:02 PM EDTSpecial Weather StatementPHIDelaware58 min
Aug 22, 2:56 PM EDTSpecial Weather StatementPHIDelaware, Montgomery, Philadelphia64 min
Aug 22, 3:11 PM EDTAreal Flood AdvisoryPHIDelaware2 hr
Aug 22, 3:18 PM EDTSpecial Weather StatementPHIDelaware, Philadelphia57 min
Aug 22, 3:25 PM EDTSevere Thunderstorm WarningPHIBucks, Delaware, Montgomery, Philadelphia65 min
Aug 22, 3:44 PM EDTTornado WarningPHIDelaware, Philadelphia31 min
Aug 22, 4:07 PM EDTAreal Flood AdvisoryPHIPhiladelphia113 min
Aug 22, 6:30 PM EDTSpecial Weather StatementPHIBucks60 min
Aug 22, 12:23 PM EDTSpecial Weather StatementPHIOcean22 min
Aug 22, 12:42 PM EDTSpecial Weather StatementPHIOcean48 min
Aug 22, 1:09 PM EDTSpecial Weather StatementPHIAtlantic66 min
Aug 22, 1:12 PM EDTSpecial Weather StatementPHIMonmouth63 min
Aug 22, 1:14 PM EDTSpecial Weather StatementPHIMorris, Somerset61 min
Aug 22, 1:30 PM EDTSpecial Weather StatementPHIMonmouth60 min
Aug 22, 1:57 PM EDTSpecial Weather StatementPHIMorris63 min
Aug 22, 2:00 PM EDTSpecial Weather StatementPHIMonmouth60 min
Aug 22, 2:21 PM EDTSpecial Marine WarningPHI54 min
Aug 22, 2:25 PM EDTSpecial Weather StatementPHIMorris35 min
Aug 22, 2:32 PM EDTSpecial Weather StatementPHISalem58 min
Aug 22, 3:29 PM EDTSpecial Weather StatementPHISalem61 min
Aug 22, 4:31 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset59 min
Aug 22, 4:39 PM EDTSpecial Weather StatementPHISomerset66 min
Aug 22, 5:04 PM EDTSpecial Weather StatementPHISalem56 min
Aug 22, 5:14 PM EDTAreal Flood AdvisoryPHIBurlington, Camden, Gloucester, Salem2 hr
Aug 22, 5:18 PM EDTSpecial Weather StatementPHIMiddlesex, Morris57 min
Aug 22, 5:31 PM EDTSpecial Weather StatementPHICamden59 min
Aug 22, 5:43 PM EDTAreal Flood AdvisoryPHIMorris, Somerset2 hr
Aug 22, 7:13 PM EDTSpecial Weather StatementPHIBurlington, Camden62 min
Aug 22, 7:23 PM EDTSpecial Weather StatementPHIBurlington, Monmouth, Ocean67 min

Nearby

Severe Thunderstorm Warnings in New Jersey, 2010Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.